Lyrica dosage

Well my website forum friends, I am 3 weeks past getting off that toxic drug Ropinerole--anyone on it beware. It causes augmentation, a dreadful experience. Anyone on it read the article on augmentation on the RLS/UK website. Now that my horrific withdrawal symptoms seem to be gone, I have titrate my Lyrica dosages up from 1, 100 mg Lyrica in place of 1200 mgs of Gabapentin in the morning to another 100 mgs at bedtime. For 6 days it was great--not a single RLS symptom all day & night. Then two nights ago, wild sensations of cold sweats, hot flashes (I'm long past menopause), feeling like I want to jump out of my skin, and my BP shot up to 167/88. I'm thinking it must be AKATHISIA thanks to the advice of one website member??? Any other interpretations?

So my GP wants me to go up to add in another dose of 100 mgs of Lyrica for my 5PM dose in place of of that last dose of Gabapentin. That would eliminate all Gabapentin.

I did it yesterday, and felt great all day and night. No RLS or AKATHISIA at all. Slept so well.

I'm still on 100 mgs of Tramadol (2, 50 mg capsules) twice a day--morning & bedtime. GP does want me off Tramadol eventually, it say one med elimination at a time.

I hope this 300 mgs of Lyrica works.

Does anyone know if there is a benefit to taking 300 mgs of Lyrica divided up into 100 mgs a day vs. taking 1, 300 mgs of it in a one dose capsule once a day?

8 Replies

oldestnewest
  • Hi Bganim,

    So pleased you are through withdrawal and getting some good night's sleep.

    I think you should listen to your own body to work out how best to take the Lyrica. I take 100mg at 8.30pm and 50mg at 11.30 pm. Others may take it earlier in the day or all in one dose later in the day. If you ask for 100mg tablets you could try different combinations to see what suits you best.

    Lyrica normally causes low blood pressure but I have read of it causing high blood pressure in a few people. Keep checking your BP and note when it is higher.

    Lyrica usually works best in combination with another med, usually an opioid and tramadol is a very successful RLS drug. Print off a few posts from here and Dr Buchfuhrer's website in S. California to prove to your GP that long term use of tramadol in combination with Lyrica is a very useful RLS treatment.

    Hope you continue to get 7 hrs sleep and well done for getting off ropinirole.

  • as they say so often on this site the various drugs mentioned can affect different people in different ways. I am 71 and fit except for RLS, however, for over 2 years now I have taken 0.25 Ropinirole and a 50mg Tramadol capsule both at around 8pm after my evening meal and fingers crossed I enjoy 8 hours sleep every night.

  • Hi Jools,

    Does that part of effective combination of Lyrica with an opioid also apply to gabapentin? I.e. the combination being far more effective than either of them separately?

    If so, is that backed up somewhere on a (which?) website.

    I am on gaba and trama 🙃 and that works for me. Was originally thinking of cutting down on tramadol once I have had sufficient good nights not to get so quickly tired anymore. With all the info here I wonder if I shouldn't cut down on gabapentin instead. What do you think?

  • If you look up Dr Buchfuhrer's site rlshelp.org and read the letters pages, Dr Buchfuhrer often recommends adding a med at low dose to another.

    In his book "Clinical Management of RLS" p253 he writes "therapy with just one drug works well for most patients with mild-to-moderate RLS".He then says "Patients with severe RLS tend to be more difficult to treat.......combining different classes of medication may become necessary."

    The vast majority seeking help on this site fall into the latter category and certainly the anecdotal posts on here back up the latter statement.

    I have found 2 ( in fact 3) meds have worked better for me than just one, but I have Very Severe RLS ( according to neurologist I saw at King's London).

    Hope that helps,

    Take care

    Jools

  • If tramadol and gaba are both working well for you I would stick with both. If you want to try reducing one drug, I would reduce the gabapentin as tramadol is more effective for severe RLS. The gaba will help as a sedative to counter the wakefulness caused by tramadol.Reduce it slowly to the level where it keeps working for you though.

    You can then add it back slowly if reducing it causes RLS problems.

  • The high bp and other symptoms might be serontonin syndrome. Be careful

  • What is serotonin syndrome?

  • Thanks Jools, that is useful information. I'll keep it in mind.

    Funny thing is, though, that I started the gaba earlier, while still on ropinirole. And only when adding the tramadol (at about the same time as stopping the ropinirole) my sleep improved very markedly. But that may have been due to the ropinirole entirely....

    Will have to try and find out.

You may also like...